umu.sePublikasjoner
Endre søk
RefereraExporteraLink to record
Permanent link

Direct link
Referera
Referensformat
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Annet format
Fler format
Språk
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Annet språk
Fler språk
Utmatningsformat
  • html
  • text
  • asciidoc
  • rtf
Estimation of entropy-type integral functionals
Umeå universitet, Teknisk-naturvetenskapliga fakulteten, Institutionen för matematik och matematisk statistik.
Umeå universitet, Teknisk-naturvetenskapliga fakulteten, Institutionen för matematik och matematisk statistik.
2016 (engelsk)Inngår i: Communications in Statistics - Theory and Methods, ISSN 0361-0926, E-ISSN 1532-415X, Vol. 45, nr 4, s. 887-905Artikkel i tidsskrift (Annet vitenskapelig) Published
Abstract [en]

Entropy-type integral functionals of densities are widely used in mathematical statistics, information theory, and computer science. Examples include measures of closeness between distributions (e.g., density power divergence) and uncertainty characteristics for a random variable (e.g., Renyi entropy). In this paper, we study U-statistic estimators for a class of such functionals. The estimators are based on ε-close vector observations in the corresponding independent and identically distributed samples. We prove asymptotic properties of the estimators (consistency and asymptotic normality) under mild integrability and smoothness conditions for the densities. The results can be applied in diverse problems in mathematical statistics and computer science (e.g., distribution identication problems, approximate matching for random databases, two-sample problems).

sted, utgiver, år, opplag, sider
2016. Vol. 45, nr 4, s. 887-905
Emneord [en]
Divergence estimation, asymptotic normality, U-statistics, inter-point distances, quadratic functional, entropy estimation
HSV kategori
Forskningsprogram
matematisk statistik
Identifikatorer
URN: urn:nbn:se:umu:diva-60993DOI: 10.1080/03610926.2013.853789ISI: 000370612900005OAI: oai:DiVA.org:umu-60993DiVA, id: diva2:565242
Tilgjengelig fra: 2012-11-06 Laget: 2012-11-06 Sist oppdatert: 2018-06-08bibliografisk kontrollert
Inngår i avhandling
1. Nonparametric Statistical Inference for Entropy-type Functionals
Åpne denne publikasjonen i ny fane eller vindu >>Nonparametric Statistical Inference for Entropy-type Functionals
2013 (engelsk)Doktoravhandling, med artikler (Annet vitenskapelig)
Alternativ tittel[sv]
Icke-parametrisk statistisk inferens för entropirelaterade funktionaler
Abstract [en]

In this thesis, we study statistical inference for entropy, divergence, and related functionals of one or two probability distributions. Asymptotic properties of particular nonparametric estimators of such functionals are investigated. We consider estimation from both independent and dependent observations. The thesis consists of an introductory survey of the subject and some related theory and four papers (A-D).

In Paper A, we consider a general class of entropy-type functionals which includes, for example, integer order Rényi entropy and certain Bregman divergences. We propose U-statistic estimators of these functionals based on the coincident or epsilon-close vector observations in the corresponding independent and identically distributed samples. We prove some asymptotic properties of the estimators such as consistency and asymptotic normality. Applications of the obtained results related to entropy maximizing distributions, stochastic databases, and image matching are discussed.

In Paper B, we provide some important generalizations of the results for continuous distributions in Paper A. The consistency of the estimators is obtained under weaker density assumptions. Moreover, we introduce a class of functionals of quadratic order, including both entropy and divergence, and prove normal limit results for the corresponding estimators which are valid even for densities of low smoothness. The asymptotic properties of a divergence-based two-sample test are also derived.

In Paper C, we consider estimation of the quadratic Rényi entropy and some related functionals for the marginal distribution of a stationary m-dependent sequence. We investigate asymptotic properties of the U-statistic estimators for these functionals introduced in Papers A and B when they are based on a sample from such a sequence. We prove consistency, asymptotic normality, and Poisson convergence under mild assumptions for the stationary m-dependent sequence. Applications of the results to time-series databases and entropy-based testing for dependent samples are discussed.

In Paper D, we further develop the approach for estimation of quadratic functionals with m-dependent observations introduced in Paper C. We consider quadratic functionals for one or two distributions. The consistency and rate of convergence of the corresponding U-statistic estimators are obtained under weak conditions on the stationary m-dependent sequences. Additionally, we propose estimators based on incomplete U-statistics and show their consistency properties under more general assumptions.

sted, utgiver, år, opplag, sider
Umeå: Umeå universitet, 2013. s. 21
Emneord
entropy estimation, Rényi entropy, divergence estimation, quadratic density functional, U-statistics, consistency, asymptotic normality, Poisson convergence, stationary m-dependent sequence, inter-point distances, entropy maximizing distribution, two-sample problem, approximate matching
HSV kategori
Forskningsprogram
matematisk statistik
Identifikatorer
urn:nbn:se:umu:diva-79976 (URN)978-91-7459-701-1 (ISBN)
Disputas
2013-09-27, MIT-huset, MA121, Umeå universitet, Umeå, 10:00 (engelsk)
Opponent
Veileder
Tilgjengelig fra: 2013-09-06 Laget: 2013-09-04 Sist oppdatert: 2018-06-08bibliografisk kontrollert

Open Access i DiVA

fulltext(642 kB)106 nedlastinger
Filinformasjon
Fil FULLTEXT04.pdfFilstørrelse 642 kBChecksum SHA-512
1319f4094c01621d1d0f670170759e11f35fda78c1846ae9a70e8f85bd09d7b445cc147eac81af5aa3966b5b61d0cebf12799a6d58096aa2fcb645c496be99c6
Type fulltextMimetype application/pdf

Andre lenker

Forlagets fulltekstarXiv

Personposter BETA

Källberg, DavidSeleznjev, Oleg

Søk i DiVA

Av forfatter/redaktør
Källberg, DavidSeleznjev, Oleg
Av organisasjonen
I samme tidsskrift
Communications in Statistics - Theory and Methods

Søk utenfor DiVA

GoogleGoogle Scholar
Totalt: 149 nedlastinger
Antall nedlastinger er summen av alle nedlastinger av alle fulltekster. Det kan for eksempel være tidligere versjoner som er ikke lenger tilgjengelige

doi
urn-nbn

Altmetric

doi
urn-nbn
Totalt: 300 treff
RefereraExporteraLink to record
Permanent link

Direct link
Referera
Referensformat
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Annet format
Fler format
Språk
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Annet språk
Fler språk
Utmatningsformat
  • html
  • text
  • asciidoc
  • rtf